MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. GEM PREMIER 4000; CLINICAL CHEMISTRY INSTRUMENT

INSTRUMENTATION LABORATORY CO. GEM PREMIER 4000; CLINICAL CHEMISTRY INSTRUMENT
Model Number 2261
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Response, Increased (2272)
Date of Event 01/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Instrumentation laboratory (il) was unable to conduct a thorough investigation.Multiple requests were made for data, however, the data files were not sent for evaluation.Based on the information provided from the customer the gem premier 4000 was performing to specification and the results provided from the gem premier 4000 were not questioned.The error occurred when the technician did not multiply the results by 0.01 (to obtain the fraction value for cohb and methb) when manually transcribing the results from the ticker tape to their laboratory information system.Based on the information provided, no remedial action is required.
 
Event or Problem Description
The customer reported that methb and cohb were analyzed on their gem premier 4000.Per local practice, their results were manually transcribed from ticker tape to their laboratory information system to convert to si units.The manual transcription requires that staff multiply the ticker tape results by 0.01 to obtain the fraction value for cohb and methb.However, the operator failed to do this and the patient was believed to have a methb of 80%.Based on their calculation error, the physician inappropriately administered methylene blue to the patient.Per the customer, the patient required "serious intervention" and had an extended hospital length of stay.Per the customer, the gem premier 4000 system operated to specification.The error was due to manual calculation errors when converting from % to si units.

Brand Name
GEM PREMIER 4000
Common Device Name
CLINICAL CHEMISTRY INSTRUMENT
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell rd
bedford MA 01730
MDR Report Key7328352
Report Number1217183-2018-00001
Device Sequence Number104255
Product Code CHL
UDI-Device Identifier08426950452591
UDI-Public08426950452591
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number2261
Device Catalogue Number00025000000
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;